Oh what a month!! Lets just say that December 2010 is a month we would rather forget but has made us a stronger family. We were told Daymons chemo is one of the most intense a child can get. The side effects have been what has kept us at primary childrens for so long. We arived Nov 30, and stayed till Dec 31.
The fist week of chemo was very mild, it was to prepare his body for the more intense round that started on Dec 9th, we were told that if he did well (wich most kids do) he would be home on the 16th in plenty of time for Christmas. Well of course it all went downhill from there. One of the drugs used in his chemo is called "Methotrexate", and lets just say I call it the mean @##$!! Sorry for my language. But it is a bad drug. It causes the worst side effects in the chemo, all the chemo drugs cause some side effects but that one is the worst of all. The worst side effect he had was "mucositis" which is bad sores in his mouth, throat, stomach and bum. It was so bad that his intestines quit working and they had to pump infection out everyday for a couple of weeks. The infection was caused by a bacteria called "C. difficile". He fevered, threw up ALL THE TIME, the skin on his fingers peeled off in big chunks and he had a severe rash on most of his body. His sodium level got very low and there were a couple of times we were being prepared to go down to the ICU. It was very scary a lot of the time.